Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
197 Doctors are Online

How to reduce high SGOT and SGPT levels?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 2003
Answered : 639 Questions
Question
My sgot sgpt levels r high.i am on Methotrexate for Auto Immune Disease Morphia.is the levels high because of the medication? How to lower it
Posted Fri, 28 Mar 2014 in General Health
 
 
Answered by Dr. Vaddadi Suresh 14 minutes later
Brief Answer: please mention the total LFT picture Detailed Answer: Hi Mrs XXXXXXX Methotrexate is a very good drug but it has some toxicity over long term use, one of which is liver disease. Can you please mention the total LFT picture? waiting for reply.
Above answer was peer-reviewed by
 
Follow-up: How to reduce high SGOT and SGPT levels? 0 minute later
Sgot 88, sgpt 66
 
 
Answered by Dr. Vaddadi Suresh 18 minutes later
Brief Answer: please answer Detailed Answer: Have you ever been diagnosed with fatty liver (by ultrasound scan)? are you obese or over weight? do you have diabetes?
Above answer was peer-reviewed by
 
Follow-up: How to reduce high SGOT and SGPT levels? 10 minutes later
No diabetese.my at is 65 kg.no fatty lever.my shot& spgt were very much normal before 6 months
 
 
Answered by Dr. Vaddadi Suresh 11 minutes later
Brief Answer: Stopping MTX at this stage will revert your report Detailed Answer: Then we should take it as an effect of Methotrexate. Prolonged use of MTX in patients with abnormal liver tests can result in hepatic fibrosis and permanent liver damage. I would recommend you to change over to alternative drugs like sulfasalazine or hydroxychloroquine after consulting your doctor. Stopping MTX at this stage will revert your reports to normal. All the best.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Medical Topics

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor